MAUDE Adverse Event Report: K2M, INC. TL INTERBODY; SIZE 10X32X11 MM, 7; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. TL INTERBODY; SIZE 10X32X11 MM, 7; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-2103211TL7-G2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a cascadia tl interbody fractured post-operatively.The patient presented with pain 6 months post op.A ct scan was performed and it was discovered that cage was shattered.The patient is being treated conservatively with pain management.There are no plans for revision surgery at this time.
 
Additional Manufacturer Narrative
Correction to b2: corrected from 'required intervention to prevent permanent impairment/damage (devices)' to 'other serious (important medical events)'.Functional, dimensional, and material analysis could not be performed as the device was not available because it remains implanted in the patient.However, x-rays were provided and upon review, it was confirmed that the cage was shattered.A haloing effect can be observed, indicating fusion had taken place.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.It was reported that the patient had a very collapsed disc space.Inserting/impacting a large interbody in a tight disc space may have caused damage to the interbody.It is likely that microfractures during insertion, coupled with pressure from the upper and lower vertebral bodies, caused the interbody to shatter.
 
Event or Problem Description
It was reported that a cascadia tl interbody fractured post-operatively.The patient presented with pain 6 months post op.A ct scan was performed and it was discovered that cage was shattered.Fusion is in the process of being achieved, however, there are no plans for revision surgery at this time.The patient is being treated conservatively with pain management and will continue to be monitored.
 
Additional Manufacturer Narrative
Outcomes attributed to ae b.2.Has been corrected from 'other serious' to "required intervention' additional information confirmed that the patient has been revised.The investigation has been reopened and is still in process.We will communicate our findings regarding the cause of this event in our final report.
 
Event or Problem Description
It was reported that a cascadia tl interbody fractured post-operatively.The patient presented with pain 6 months post op.A ct scan was performed and it was discovered that cage was shattered.The patient has been revised.
 
Event or Problem Description
It was reported that a cascadia tl interbody fractured post-operatively.The patient presented with pain 6 months post op.A ct scan was performed and it was discovered that that cage was shattered.The patient has been revised.
 
Additional Manufacturer Narrative
Visual inspection: x-rays were provided by the rep.Upon review, it was confirmed that the cage was shattered.A haloing effect can be observed, indicating fusion had taken place.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The device was not returned and was therefore unavailable for evaluation.However, the incident was confirmed through analysis of radiographic images.It was reported that the patient had a very collapsed disc space.Inserting/impacting a large interbody in a tight disc space may have caused damage to the interbody.It is likely that microfractures during insertion, coupled with pressure from the upper and lower vertebral bodies, caused the interbody to shatter.H3 other text : status and location of the device is unknown.

Brand Name
TL INTERBODY; SIZE 10X32X11 MM, 7
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10339967
Report Number3004774118-2020-00154
Device Sequence Number3749122
Product Code MAX
UDI-Device Identifier10888857160804
UDI-Public10888857160804
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6101-2103211TL7-G2
Device Catalogue Number6101-2103211TL7-G2
Device Lot NumberJVRG-388571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/04/2020
09/30/2020
01/26/2021
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/01/2020
10/29/2020
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;